Table of Contents Author Guidelines Submit a Manuscript
International Journal of Differential Equations
Volume 2015, Article ID 407930, 7 pages
http://dx.doi.org/10.1155/2015/407930
Research Article

Numerical Analysis of a Distributed Optimal Control Problem Governed by an Elliptic Variational Inequality

1Departamento de Matemática, EFB-FCEIA, Universidad Nacional de Rosario, Avenida Pellegrini 250, S2000BPT Rosario, Argentina
2Departamento de Matemática-CONICET, FCE, Universidad Austral, Paraguay 1950, S2000FZF Rosario, Argentina

Received 29 July 2015; Accepted 3 November 2015

Academic Editor: Kanishka Perera

Copyright © 2015 Mariela Olguín and Domingo A. Tarzia. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Linked References

  1. D. Kinderhlerer and G. Stampacchia, An Introduction to Variational Inequalities and Their Applications, Academic Press, New York, NY, USA, 1980.
  2. M. Boukrouche and D. A. Tarzia, “Convergence of distributed optimal control problems governed by elliptic variational inequalities,” Computational Optimization and Applications, vol. 53, no. 2, pp. 375–393, 2012. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  3. V. Barbu, Optimal Control of Variational Inequalities, vol. 100 of Research Notes in Mathematics, Pitman, London, UK, 1984. View at MathSciNet
  4. J.-L. Lions, Contrôle Optimal de Systémes Gouvernés Par des Équations aux Dérivées Partielles, Dunod, Paris, France, 1968. View at MathSciNet
  5. F. Tröltzsch, Optimal Control of Partial Differential Equations, American Mathematical Society, Providence, RI, USA, 2010.
  6. K. Ait Hadi, “Optimal control of the obstacle problem: optimality conditions,” IMA Journal of Mathematical Control and Information, vol. 23, no. 3, pp. 325–334, 2006. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  7. M. Bergounioux, “Optimal control of an obstacle problem,” Applied Mathematics and Optimization, vol. 36, no. 2, pp. 147–172, 1997. View at Publisher · View at Google Scholar · View at MathSciNet
  8. J. C. De los Reyes and C. Meyer, “Strong stationarity conditions for a class of optimization problems governed by variational inequalities of the second kind,” Journal of Optimization Theory and Applications, pp. 1–35, 2015. View at Publisher · View at Google Scholar
  9. C. M. Gariboldi and D. A. Tarzia, “Convergence of distributed optimal controls on the internal energy in mixed elliptic problems when the heat transfer coefficient goes to infinity,” Applied Mathematics and Optimization, vol. 47, no. 3, pp. 213–230, 2003. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  10. K. Ito and K. Kunisch, “Optimal control of elliptic variational inequalities,” Applied Mathematics and Optimization, vol. 41, no. 3, pp. 343–364, 2000. View at Publisher · View at Google Scholar · View at MathSciNet
  11. F. Mignot, “Control dans les inequations variationelles elliptiques,” Journal of Functional Analysis, vol. 22, pp. 130–185, 1976. View at Google Scholar
  12. F. Mignot and J.-P. Puel, “Optimal control in some variational inequalities,” SIAM Journal on Control and Optimization, vol. 22, no. 3, pp. 466–476, 1984. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  13. E. Casas and M. Mateos, “Uniform convergence of the FEM. Applications to state constrained control problems,” Computational & Applied Mathematics, vol. 21, no. 1, pp. 67–100, 2002. View at Google Scholar · View at MathSciNet
  14. R. S. Falk, “Error estimates for the approximation of a class of variational inequalities,” Mathematics and Computers in Simulation, vol. 28, pp. 963–971, 1974. View at Publisher · View at Google Scholar · View at MathSciNet
  15. M. Hinze, “Discrete concepts in PDE constrained optimization,” in Optimization with PDE Constraints, M. Hinze, R. Pinnau, R. Ulbrich, and S. Ulbrich, Eds., vol. 23 of Mathematical Modelling: Theory and Applications, chapter 3, pp. 157–232, Springer, Dordrecht, The Netherlands, 2009. View at Publisher · View at Google Scholar
  16. D. A. Tarzia, “Numerical analysis for the heat flux in a mixed elliptic problem to obtain a discrete steady-state two-phase Stefan problem,” SIAM Journal on Numerical Analysis, vol. 33, no. 4, pp. 1257–1265, 1996. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  17. S. Brenner and L. Scott, The Mathematical Theory of Finite Elements, Springer, Berlin, Germany, 1994.
  18. P. Ciarlet, The Finite Element Method for Elliptic Problems, SIAM, Philadelphia, Pa, USA, 2002. View at Publisher · View at Google Scholar · View at MathSciNet
  19. D. A. Tarzia, “A commutative diagram among discrete and continuous Neumann boundary optimal control problems,” Advances in Differential Equations and Control Processes, vol. 14, no. 1, pp. 23–54, 2014. View at Google Scholar · View at MathSciNet
  20. J. Haslinger and T. Roubicek, “Optimal control of variational inequalities. Approximation theory and numerical realization,” Applied Mathematics and Optimization, vol. 14, no. 3, pp. 187–201, 1986. View at Publisher · View at Google Scholar · View at MathSciNet
  21. M. Hintermüller, “An active-set equality constrained Newton solver with feasibility restoration for inverse coefficient problems in elliptic variational inequalities,” Inverse Problems, vol. 24, no. 3, Article ID 034017, 23 pages, 2008. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  22. C. Meyer and O. Thoma, “A priori finite element error analysis for optimal control of the obstacle problem,” SIAM Journal on Numerical Analysis, vol. 51, no. 1, pp. 605–628, 2013. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus